Doctor insights on:
What Are Effects Of Antidepressant Overdose
Depends: There are many types of antidepressants. Tricyclics cause tachycardia, shaking, seizures, coma, death. Serotonin inhibitors ie fluoxetine causes few problem including lethargy , but can cause hallucinations, GI symptoms. Overdoses are a serious clue to severe depression and thoughts of suicide and are reasons to strongly advise immediate hospitalization. There are few antidotes. ...Read moreSee 1 more doctor answer
Depends: Depends on the antidepressant and what clinical symptoms the overdose has caused. Antidepressant overdoses can result in serotonin syndrome, which is usually treated "supportively, " i.e.Cooling blankets, hydration, monitoring of heart and renal function. Sometimes the antiserotonergic drug Cyproheptadine is prescribed. Beta-blockers and benzodiazpeines are sometimes used to treat symptoms. ...Read more
No: The approach to this serious situation remains the same. ...Read more
Should I go to the ER for a possible antidepressant overdose, or can my regular doctor take care of it?
ER: Without specific information, go to er asap via ambulance. Yes, this sounds dramatic, but-it is the safest way for you to be cared for in this instance. Have a friend or you call 911 -- poison control. They will direct you to the best treatment. Please take the bottle of pills with you and any any oher meds you are taking, including over the counter meds to the er. Good luck take care. ...Read more
- Talk to a doctor live online for free
- What are the effects of a paracetamol overdose?
- What are the main effects of a tylenol pm overdose?
- What are the effects of overdose on paracetamol and metoclopramide?
- Ask a doctor a question free online
- What are the side effects of overdosing on caffeine pills?
- What are the side effects of narcan iv for an overdose of demerol iv?
- What are the side effects of an ibuprofen overdose?
- What are the effects of overdosing on ibuprofen?
- Talk to a urgent care specialist online for free